Alert archive / Colorado / Special Weather Statements in 2021

Special Weather Statement, NWS Pueblo, CO

July 30, 2021Saguache County, Colorado

NWS Pueblo, CO issued this special weather statement at Jul 30, 2021, 4:14 PM MDT for Saguache County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2021, 4:14 PM MDT (22:14 UTC)
Expired
Jul 30, 2021, 4:45 PM MDT
In force
31 min
Issued by
NWS Pueblo, CO

County Saguache County, CO

The radar

The Pueblo radar (KPUX), 163 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2021-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2021-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
1537 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

270 
WWUS85 KPUB 302214
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
414 PM MDT Fri Jul 30 2021
 
COZ060-065-069-072-073-302245-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
Eastern Sawatch Mountains above 11000 Ft CO-
414 PM MDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAGUACHE COUNTY
UNTIL 445 PM MDT...

At 413 PM MDT, Doppler radar was tracking a strong thunderstorm near
Poncha Pass, or near Decker Burn Scar, moving west at 10 mph.

Half inch hail, torrential rainfall and winds in excess of 40 mph 
will be possible with this storm.  Minor flooding will be possible 
with this storm.   

Locations impacted include...
Bonanza.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3838 10596 3819 10601 3825 10620 3842 10609
TIME...MOT...LOC 2213Z 095DEG 9KT 3836 10605 

$$

KT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 30, 3:40 PM MDT, 34 minutes earlier.

Area forecast discussion, Jul 30, 3:40 PM MDT, 34 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
340 PM MDT Fri Jul 30 2021

.SHORT TERM...(This evening through Saturday)
Issued at 302 PM MDT Fri Jul 30 2021

...Flash Flood Risk Increases for all of the Southern mountains and
I-25 corridor Saturday...

Active monsoon plume over the area has generated thunderstorms
across the mountains today. Storms have been slow moving and heavy
rain producers though with surface dew points gradually dropping
into the 40s across the southeast mountains, CAPEs have been more
limited especially over southern portions of the area.  While main
risk for flash flooding still looks greatest across Chaffee and Lake
counties, can't rule out the flash flood potential across the other
burn scars of the Sangres and Wets if a strong storm develops over
the region. Given weak shear..storms are very pulse like in nature
which will make the isolated stronger cells hit or miss for the
southern burn scars.

Cold front moves southward through the southeast plains this evening
with moist upslope flow expected to couple with monsoon moisture
aloft to produce precipitable waters in the .75 to 1.5 inch range
across southern CO for Saturday. Model soundings do not show much of
a cap, and most CAMS models generate thunderstorms over the
mountains by late morning which push out onto the plains with cold
pool interactions and develop along/north of the frontal boundary to
the south during the afternoon. Question will be if morning showers
could hinder afternoon instability, and this could happen across
northern portions of El Paso county. However there are enough CAMS
model solutions to suggest potential for heavy rain and flash
flooding across El Paso county.  So will issue another flash flood
watch for all of the mountains and I-25 corridor for Saturday from
11 AM through 1 AM Sunday. While burn scars, and urban areas will be
most susceptible, can't really rule out flash flooding for anywhere
in and near the mountains on Saturday.  Storm motions will be slow
with pockets of locally heavy rainfall in the 2 to 4 inch range
possible under the heavier storm cores. -KT

.LONG TERM...(Saturday night through Friday)
Issued at 302 PM MDT Fri Jul 30 2021

...Flash Flooding will be a concern over the central mountains for
Saturday and Monday, especially for the burn scars, and there could
be a potential for flash flooding in the urbanized areas as well...

For Saturday evening and through Sunday...scattered to numerous
thunderstorms will develop over much of the mountainous terrain, and
showers or thunderstorms could develop during the early hours of the
morning on Saturday over the plains and possibly later in the
afternoon, with the I-25 corridor receiving the best chance. There
could be localized flooding over the burn scar areas, and possibly
over the urbanized areas, especially along the southern stretch of
the I-25 corridor, during the later in the day on Saturday. On
Sunday most of the shower and thunderstorm development will be
confined to the mountains and southern areas of the CWA, during the
early morning hours and then increasing during the afternoon and
evening over the central and southern mountains.

For Monday and Tuesday...Scattered showers and thunderstorms will
develop across much of the region during the afternoon and evening
hours, some storms could become severe. Flash flooding will be
possible over the burn scar and urbanized areas.

For Tuesday and Wednesday...Scattered showers and thunderstorms will
develop across much of the region during the afternoon and evening
hours, with less of a chance of being widespread on Wednesday.

For Thursday...There will be a chance of showers over the mountains
and a slight chance of thunderstorms over the plains during the
afternoon and evening hours.

Detailed discussion:

Saturday and Sunday...

As the negatively tilted ridge axis becomes more elongated over the
northwestern CONUS, a longwave trough downstream over the northern
plains is going to deepen and allow for some of the monsoonal
moisture plume to be advected in from the northwest. This, along
with forcing from the passage of an associated cold frontal boundary
extending over the central plains with a developing surface low over
the Great Lakes region, will help to produce forcing and help to
induce convection over our area throughout the evening on Saturday
and then into the day on Sunday. The convection will begin to move
over from the mountains and fill into across the plains into the
evening as more moisture moves over the area, coupled with outflows
and some overrunning. especially over the southern areas of the I-25
corridor and over the Raton Mesa plateau. The southern Sangre de
Cristo Mountains could also receive very high amounts of precip
throughout the night into Sunday morning due to upsloping with
strong and persistent low level flow from the northeast. Many of the
CAMs agree with a higher area of concentrated convection over most
of the I-25 corridor from Pueblo County and south into Huerfano and
western Las Animas Counties. This will lead to the possibility of
flash flooding over the burn scar areas, particularity the Spring
burn scar could be impacted as well. There could also be urbanized
and small stream flooding as well within city limits along the
I-25 corridor and possibly within the lower Arkansas River Valley. There
doesn't appear to be enough mid level shear showing up in the
models, therefore the threat for severe thunderstorms will be very
minimal. For Sunday, the cooler air could cause most precip to
remain less convective due to the lower levels remaining too
capped and stable for many locations. Most of the heaviest amounts
of rain will occur in generally the same locations, over the
southern I-25 corridor during the early morning hours on Sunday, a
few showers and possibly thunderstorms will develop later in the
day over most of the mountains, with the southern areas being the
most susceptible to more heavy amounts of rain and possible flash
flooding, although the possibility of this occurring will be far
more reduced for Sunday. Winds will be primarily from northeast
for most of the locations, especially over the plains. Along with
the increase chance of measurable precip over most of the CWA, the
frontal passage will also create a cooldown, with temperatures
falling into the evening hours and max temperatures will be closer
to around the seasonal average for most locations.

Monday through Wednesday...

The monsoonal moisture plume will shift back towards the east as the
axis over the Four Corners repositions itself over Colorado as the
surface plateau high strengthens. There will also be a weak upper
level low moving over the area on Monday, and with enough residual
monsoonal moisture in place, this could result in very heavy showers
and thunderstorms to develop over the most of the mountainous areas
and possibly lead to flash flooding concerns yet again over and in
the vicinity of the burn scar areas. As the axis continues to shift
more to the east, it will allow for more showers and thunderstorms
to develop over most areas of the CWA, with the best chance being in
the afternoon and evening hours over the mountains. On Tuesday,
there will be a better chance of seeing convection further east
towards the Kansas border. The deterministic models to tend to
differ on the amount of moisture available over the area in the mid
levels for Wednesday, the ECMWF has there being an ample amount with
more widespread afternoon and evening showers and thunderstorms
developing over most areas, whereas the GFS has there being far less
moisture with most of the precip being over the southern portions
only. As the ridge also continues to slightly build back with a
strengthening surface high pressure, expect max temperatures to
gradually warm each day.

Thursday...

A finger of the subtropical ridge looks move over the area and this
could help to move out some monsoonal moisture in the mid levels as
drier air is advected in from the west at the 700 to 500 mb levels,
therefore drier conditions should exist over most areas, and
slightly warmer over the plains due to westerly downsloping winds.
-PS

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 302 PM MDT Fri Jul 30 2021

KALS: VFR conditions are expected over the next 24 hours. Isolated
rain showers and thunderstorms are possible this evening, but
confidence in direct impacts to KALS is low at this. If a
thunderstorm were to impact the TAF site, the main impacts would be
brief heavy downpours and erratic outflow winds. Thunderstorm
chances will increase substantially tomorrow afternoon.
Thunderstorms should remain scattered tomorrow afternoon in this TAF
period, but will increase in coverage after about 0z tomorrow.
Otherwise at KALS, expect light and variable winds overnight, before
increasing in magnitude tomorrow.

KCOS and KPUB: VFR conditions are expected over the next 24 hours,
except for KCOS tomorrow afternoon, when they could drop to MVFR/IFR
conditions due to low vis and low cigs. A cold front will be
dropping southward of both TAF sites early in this TAF period.
Isolated rain showers and thunderstorms will be possible behind the
cold front, especially for KCOS. Tomorrow, thunderstorm chances will
increase substantially during the afternoon. Thunderstorms will
steadily increase in spatial coverage after about 18z for KCOS and 2-
3 hours later for KPUB. The highest confidence for impacts will be
at KCOS late in the TAF period as thunderstorms and rain increase in
coverage. For KPUB, thunderstorms should remain scattered tomorrow
afternoon in this TAF period, but will increase in coverage after
about 0z tomorrow.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 1 AM MDT Saturday for COZ058>061-063.

Flash Flood Watch from Saturday morning through late Saturday
night for COZ058>063-065>068-072>088.

&&

SHORT TERM...KT
LONG TERM...STEWARD
AVIATION...SIMCOE
Hazardous weather outlook, Jul 30, 11:03 AM MDT, 5 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1103 AM MDT Fri Jul 30 2021

COZ058>089-093>099-311715-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1103 AM MDT Fri Jul 30 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Thunderstorms capable of heavy rain will be possible this afternoon
and evening along the Continental Divide, with an enhanced threat of
heavy rain over the central mountains. Flash flooding will be
possible, especially in the Chalk Cliffs region.

Late this afternoon and especially this evening, a cool front will
move down the plains. This will bring a chance of showers and
thunderstorms to the Pikes Peak, southeast mountains, and
Interstate-25 corridor region, especially this evening. Some
locally brief heavy rain will be possible which could produce some
localized flash flooding on burn scars if they take a direct hit.
This risk appears low given the isolated nature to the stronger
storms.

Thunderstorms will also be possible in the San Luis Valley late
this afternoon and especially this evening with locally heavy
rainfall and lightning the main storm risks.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Widespread showers and thunderstorms with heavy rainfall are
expected to affect the mountains and valleys on Saturday. This
activity could produce significant flash flooding, especially over
burn scars and the Chalk Cliffs region. Storms could advance
eastward across the adjacent plains by late Saturday afternoon into
Saturday evening, accompanied by a risk for flash flooding
particularly along the Interstate-25 corridor.

Chances for showers and thunderstorms, along with heavy rainfall and
the potential for flash flooding, will persist each day from Sunday
into early next week across the mountains and valleys. Flash
flooding could become more widespread and significant once again on
Monday, potentially affecting the adjacent plains.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible over the central mountains this afternoon and evening.

31/STEWARD

In the hours before

Special weather statement, Jul 30, 2:22 PM MDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Pueblo CO
222 PM MDT Fri Jul 30 2021

COZ076-077-081-083-302100-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Northwestern Fremont County  Above 8500Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
222 PM MDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT AND
SOUTHWESTERN TELLER COUNTIES UNTIL 300 PM MDT...

At 221 PM MDT, Doppler radar was tracking a strong thunderstorm near
Victor, or 24 miles southwest of Colorado Springs. This storm was
nearly stationary.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Victor and open country of southwest Teller and Northeast Fremont
Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3871 10510 3856 10511 3855 10540 3870 10538
      3870 10533 3877 10533
TIME...MOT...LOC 2021Z 095DEG 4KT 3864 10521

KT
Special weather statement, Jul 30, 3:44 PM MDT, 30 minutes before
Special Weather Statement
National Weather Service Pueblo CO
344 PM MDT Fri Jul 30 2021

COZ069-070-072-073-302215-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
344 PM MDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALAMOSA...WEST
CENTRAL HUERFANO AND SOUTHEASTERN SAGUACHE COUNTIES UNTIL 415 PM
MDT...

At 344 PM MDT, Doppler radar was tracking a strong thunderstorm near
San Luis Lake, or 21 miles northeast of Alamosa, moving northwest at
10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Great Sand Dunes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3765 10546 3759 10563 3779 10577 3784 10562
TIME...MOT...LOC 2144Z 151DEG 7KT 3770 10561

CSS/KT
Special weather statement, Jul 30, 4:07 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Pueblo CO
407 PM MDT Fri Jul 30 2021

COZ069-072-073-302230-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
407 PM MDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SAGUACHE COUNTY
UNTIL 430 PM MDT...

At 406 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Villa Grove, or 8 miles southwest of Hayden Pass
Burn Scar. This storm was nearly stationary.

Half inch hail, torrential rainfall, and winds in excess of 40 mph
will be possible with this storm. Localized minor flooding will be
possible.

This storm will remain over mainly rural areas of northeastern
Saguache County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3825 10590 3827 10581 3815 10572 3813 10586
TIME...MOT...LOC 2206Z 334DEG 2KT 3820 10583

CSS/KT
Special weather statement, Jul 30, 4:13 PM MDT, 1 minute before
Special Weather Statement
National Weather Service Pueblo CO
413 PM MDT Fri Jul 30 2021

COZ069-302245-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
413 PM MDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAGUACHE COUNTY
UNTIL 445 PM MDT...

At 412 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Crestone, or 28 miles south of Hayden Pass Burn
Scar. This storm was nearly stationary.

Half inch hail, torrential rainfall, and winds in excess of 40 mph
will be possible with this storm. Localized minor flooding will be
possible.

This storm will remain over mainly rural areas of southeastern
Saguache County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3795 10588 3798 10579 3786 10572 3784 10583
TIME...MOT...LOC 2212Z 348DEG 4KT 3790 10580

CSS/KT
Special weather statement, Jul 30, 4:14 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
414 PM MDT Fri Jul 30 2021

COZ060-065-069-072-073-302245-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
Eastern Sawatch Mountains above 11000 Ft CO-
414 PM MDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAGUACHE COUNTY
UNTIL 445 PM MDT...

At 413 PM MDT, Doppler radar was tracking a strong thunderstorm near
Poncha Pass, or near Decker Burn Scar, moving west at 10 mph.

Half inch hail, torrential rainfall and winds in excess of 40 mph
will be possible with this storm.  Minor flooding will be possible
with this storm.

Locations impacted include...
Bonanza.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3838 10596 3819 10601 3825 10620 3842 10609
TIME...MOT...LOC 2213Z 095DEG 9KT 3836 10605

KT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 3:18 AM MDTFlash Flood WatchPUBChaffee, Lake, Saguache20 hr
Jul 30, 1:48 PM MDTFlash Flood WatchPUBAlamosa, Baca, Bent, Chaffee, Conejos, Costilla and 13 more40 hr
Jul 30, 2:22 PM MDTSpecial Weather StatementPUBTeller38 min
Jul 30, 3:00 PM MDTFlash Flood Warning Considerable damage threatPUBChaffee, Fremont, Saguache3 hr
Jul 30, 3:44 PM MDTSpecial Weather StatementPUBAlamosa31 min
Jul 30, 4:07 PM MDTSpecial Weather StatementPUBCuster23 min
Jul 30, 4:13 PM MDTSpecial Weather StatementPUBAlamosa32 min
Jul 30, 4:54 PM MDTSpecial Weather StatementPUBConejos36 min
Jul 30, 5:16 PM MDTFlash Flood WarningPUBSaguache2 hr

Nearby

Special Weather Statements in Colorado, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.